Alert archive / North Carolina / Gale Warnings in 2017

Gale Warning 7, NWS Newport/Morehead City, NC

March 10, 2017

NWS Newport/Morehead City, NC issued this gale warning at Mar 10, 2017, 11:18 AM EST. It took effect at Mar 10, 2017, 2:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2017, 11:18 AM EST (16:18 UTC)
In effect from
Mar 10, 2017, 2:00 PM EST
Expired
Mar 10, 2017, 9:00 PM EST
In force
7 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

382 
WHUS72 KMHX 101618
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1118 AM EST FRI MAR 10 2017

...GUSTY WINDS AND ELEVATED SEAS ARE EXPECTED OVER THE WATERS
INTO SATURDAY...

.A COLD FRONT WILL APPROACH FROM THE WEST EARLY TODAY AND MOVE
OFFSHORE THIS AFTERNOON. GUSTY SOUTHWEST WINDS WILL BECOME
NORTHWEST 20 TO 30 KNOTS WITH HIGHER GUSTS WITH ELEVATED SEAS 
EXPECTED ALL WATERS THROUGH SATURDAY AFTERNOON.

AMZ152-154-110430-
/O.UPG.KMHX.SC.Y.0032.000000T0000Z-170311T2100Z/
/O.NEW.KMHX.GL.W.0007.170310T1900Z-170311T0200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1118 AM EST FRI MAR 10 2017

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...WEST 20 TO 25 KT BECOMING NORTHWEST 25 TO 35 KT WITH 
GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-110430-
/O.UPG.KMHX.SC.Y.0032.170310T2000Z-170311T2100Z/
/O.NEW.KMHX.GL.W.0007.170310T1900Z-170311T0200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1118 AM EST FRI MAR 10 2017

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...WEST 20 TO 25 KT...BECOMING NORTHWEST 25 TO 35 KT WITH 
GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-110100-
/O.EXB.KMHX.SC.Y.0032.170310T1800Z-170311T0100Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
1118 AM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EST THIS
EVENING.

* WINDS...WEST 15 TO 25 KT BECOMING NORTHWEST.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-131-110430-
/O.EXT.KMHX.SC.Y.0032.170310T1800Z-170311T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
1118 AM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-110430-
/O.EXT.KMHX.SC.Y.0032.170310T1800Z-170311T1500Z/
PAMLICO SOUND-
1118 AM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...

* WINDS...WEST 15 TO 25 KT...BECOMING NORTH 20 TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-110430-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1118 AM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT BECOMING
  NORTHWEST.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
617 
WHUS72 KMHX 101948
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
248 PM EST FRI MAR 10 2017

...GUSTY WINDS AND ELEVATED SEAS ARE EXPECTED OVER THE WATERS
INTO SATURDAY...

.A COLD FRONT WILL PUSH OFFSHORE EARLY THIS EVENING. NORTHWEST TO
NORTH WINDS 20 TO 30 KNOTS WITH GUSTS 30 TO 40 KNOTS THRU EARLY
EVENING WILL GRADUALLY DIMINISH OVERNIGHT AND EARLY SATURDAY. 
SEAS WILL PEAK AT 6 TO 9 FEET THIS EVENING THEN DROP BELOW 6 FEET
ALL WATERS SATURDAY. 

AMZ150-152-154-110200-
/O.CON.KMHX.GL.W.0007.000000T0000Z-170311T0200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
248 PM EST FRI MAR 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS TO 45 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-110100-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T0100Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
248 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-110915-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
248 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT BECOMING NORTH.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-131-110915-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
248 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-110915-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T1500Z/
PAMLICO SOUND-
248 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...NORTH 20 TO 25 KT WITH A FEW GUSTS TO 35 KT EARLY.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
910 
WHUS72 KMHX 102333
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
633 PM EST FRI MAR 10 2017

...GUSTY WINDS AND ELEVATED SEAS ARE EXPECTED OVER THE WATERS
INTO SATURDAY...

.HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST THROUGH SATURDAY.  
NORTHWEST TO NORTH WINDS 20 TO 30 KNOTS WITH GUSTS 30 TO 40 KNOTS 
THRU EARLY EVENING WILL GRADUALLY DIMINISH OVERNIGHT AND EARLY 
SATURDAY. SEAS WILL PEAK AT 6 TO 9 FEET THIS EVENING THEN DROP 
BELOW 6 FEET ALL WATERS SATURDAY.

AMZ136-137-110045-
/O.CAN.KMHX.SC.Y.0032.000000T0000Z-170311T0100Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
633 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

$$

AMZ150-152-154-110200-
/O.CON.KMHX.GL.W.0007.000000T0000Z-170311T0200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
633 PM EST FRI MAR 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT EARLY.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-111145-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
633 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-131-111145-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
633 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-111145-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T1500Z/
PAMLICO SOUND-
633 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
750 
WHUS72 KMHX 110205
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
905 PM EST FRI MAR 10 2017

...GUSTY WINDS AND ELEVATED SEAS ARE EXPECTED OVER THE WATERS
INTO SATURDAY...

.HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST THROUGH SATURDAY.
NORTHWEST TO NORTH WINDS 20 TO 30 KNOTS WILL GRADUALLY DIMINISH 
OVERNIGHT AND EARLY SATURDAY. SEAS WILL PEAK AT 6 TO 9 FEET THIS 
EVENING THEN DROP BELOW 6 FEET ALL WATERS SATURDAY.

AMZ150-111415-
/O.EXP.KMHX.GL.W.0007.000000T0000Z-170311T0200Z/
/O.EXB.KMHX.SC.Y.0032.000000T0000Z-170311T2000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
905 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM EST
SATURDAY.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-111415-
/O.EXP.KMHX.GL.W.0007.000000T0000Z-170311T0200Z/
/O.EXB.KMHX.SC.Y.0032.000000T0000Z-170311T2000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
905 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM EST
SATURDAY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-111200-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
905 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-131-111415-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
905 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-111415-
/O.CON.KMHX.SC.Y.0032.000000T0000Z-170311T1500Z/
PAMLICO SOUND-
905 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Mar 10, 8:54 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 10, 8:54 AM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
854 AM EST Fri Mar 10 2017

.SYNOPSIS...
A cold front will move southeast through the area from the
northwest today. High pressure will build into the region
Saturday. Developing low pressure will move off of the coast to
the south Saturday night and Sunday. High pressure will extend
south into the region Monday as low pressure organizes to the
south. The low will move northeast just off the coast Monday
night and Tuesday. Cold high pressure will build into the area
Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 850 AM Friday...Band of prefrontal showers is moving into
cstl plain and will quickly cross area next few hrs. Kept
likely pops SW tier with chc elsewhere...ended shra from W to E
much quicker than prev fcst with most all gone by 18z or so.
Havent seen any lightning past hr and mdls keep instab S and E
of area so took out tsra mention. Shld have good mixing both
ahead of and behind front that will cross mid day so bumped up
wind gusts espcly inland. Very mild ahead of front with low/mid
60s NE to low mid 70s inland.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
As of 410 AM Friday...Skies should clear quickly this evening
with strong cold-air advection overnight as drier air works to
the surface by late afternoon. Gusty north winds should subside
toward morning on Saturday. Latest guidance supports low
temperatures dropping to the low to mid 30s in most areas with
upper 30s Outer Banks.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 315 AM Fri...
Saturday...Cold air advection will keep highs on Saturday in the
low 50s inland and mid/upper 40s along the coast, despite
widespread sunshine. Low temps overnight will steadily drop
towards freezing as cloud cover increases.

Sunday...Potentially impactful storm system is expected to
bring rain and snow to the region beginning Sunday morning
through Sunday evening. Models trending toward modest agreement,
with an open wave low pressure system moving off the GA/FL
coast Sunday. This weaker solution is now favored versus a
stronger low pressure which traveled further north up to the
southern NC coast. Latest GFS/EURO/CMC in decent agreement that
initially light rain will begin early Sunday morning before
transitioning to snow from NW to SE as colder air pushes further
south. Light accumulations are possible as rain turns to snow,
but should generally be limited to around an inch. Snow may make
it all the way to the coast, but surface temps near the coast
should remain above freezing, thus limiting any accumulations.
Rain/snow likely ends for most late afternoon, with scattered
rain showers holding on for the southern NC coast.

Monday through Wednesday...Deepening upper level trough with a
potent vort max will enable the weak low pressure off the GA/FL
coast to rapidly strengthen during the day Monday. Then, the
strong low will quickly move up the Atlantic coast passing just
east of Cape Hatteras by Tuesday morning. Rain showers will be
possible over the southern NC coast Monday morning, before more
widespread rain arrives by the afternoon. Have raised PoPs to
likely for this period through Tuesday morning, when precip
begins to pull away. Upper level trough is reinforced with
another vort max Tuesday night which will possibly trigger rain
and/or snow showers across the region. Below average
temperatures likely through this period with max temps in the
50s Monday and Tuesday and the 40s on Wednesday.

Thursday...Much below average temps again for Thursday as upper
level trough finally begins to pull out of the area. It will
likely be dry but some coastal rain showers are possible.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Short Term /through 12Z Saturday/...
As of 715 AM Friday...Still expect VFR conditions to prevail
through the TAF cycle. A line of showers will cross the CWA
between roughly 14z and 21z and have included vicinity shower at
all TAF sites. Ceilings should however only drop to around 5000
feet given the fast-moving nature of the showers. Skies should
clear quickly late this evening and much drier air filters into
the region. SW winds will become gusty this morning then shift
to the NW and remain elevated in the afternoon.

Long Term /Friday Night through Tuesday/...
As of 345 AM Fri...VFR conditions will continue through the
first half of the period. MVFR conditions with possible IFR are
likely for Sunday as a wintry mix will effect the area.
Moderate to heavy rain could bring periods of MVFR/IFR
conditions Monday and Tuesday.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 850 AM Friday...No changes with gusty SW winds ahead of
front shifting to NW/N later today into tonight behind front.
Will cont monitor wrn rivers and may need SCA for gusts aoa 25
kts.

Prev disc...SW winds are starting to ramp up ahead of the cold
front as of 7 am with gusts to 21 knots at Duck COE Pier and 29
knots at Diamond Buoy. Seas have edged up to 3-4 feet in the
past couple of hours. Seas will continue to build and will peak
at 6-8 feet over the central waters as cold front crosses the
area this morning and moves offshore tonight. Winds become NW by
21z and some gusts to 30-35 knots will be quite possible
tonight, in strong cold-air advection. Winds will start to
subside a bit after 08-09z Saturday morning.

Long Term /Friday Night through Monday/...
As of 345 AM Fri...NW winds 20-25 knots will last through
Saturday afternoon when winds calm down to 10-15 knots. Winds
strengthen out of the N/NE Sunday morning 15-20 knots, with
20-25 knots likely on Monday.

Seas through the period will be elevated. Seas will be 5-8 ft
Saturday with highest seas over the outer central waters. Seas
quickly drop off Saturday night becoming 2-4 ft through Sunday
night. Seas build again on Monday with 5-8 ft waves likely by
afternoon.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 3 PM this afternoon to 10 AM EST
     Saturday for AMZ130-131-135.
     Small Craft Advisory until 4 PM EST Saturday for AMZ152-154.
     Small Craft Advisory until 7 AM EST Saturday for AMZ156-158.
     Small Craft Advisory from 3 PM this afternoon to 4 PM EST
     Saturday for AMZ150.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...CTC
LONG TERM...SGK
AVIATION...CTC/SGK
MARINE...RF/CTC/SGK
Hazardous weather outlook, Mar 10, 4:07 AM EST, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
407 AM EST Fri Mar 10 2017

NCZ029-044>047-079>081-090>095-098-103-104-110915-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
407 AM EST Fri Mar 10 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A potential winter storm will affect Eastern NC on Sunday. Light
rain will begin early Sunday morning and gradually transition to snow
from northwest to southeast. Accumulations will be light, with a
couple of inches of snow possible. Rain may transition to snow all
the way to the coast before precipitation ends Sunday evening. Little
to no accumulations are likely for coastal areas south of the
northern Outer Banks as surface temperatures remain above freezing. There
is still some uncertainty with the track of this storm system and
where the rain/snow line will set up. Please continue to monitor the
forecast for further updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Gale Warnings in North Carolina, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.